MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2017 alleging the patient experienced hyperglycemia while on insulin pump therapy with blood glucose measuring 350 mg/dl with no other reported symptoms.The patient reportedly did not receive any treatment above or beyond the usual routine of diabetes care and management.The patient self-treated for the blood glucose elevation.This the reported blood glucose level without additional symptoms does not meet animas¿ criteria for a reportable adverse event.No adverse event is being reported associated with this complaint.The reporter stated the pump was found in the patient¿s pocket without power.It is not known how long the pump had been without power or why.The reporter denied damage to the pump or the battery cap and a new battery powered the pump on per normal operation.Troubleshooting by animas customer support revealed no replace battery alarms in the alarm history, no unconfirmed alarms in the pump history.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 30-jan-2018 with the following findings: a review of the pump black box data revealed no evidence of pump reboots or power loss.During a visual inspection of the pump, no damage was found to the battery compartment or returned battery cap.The returned battery cap secured properly to the pump, and a power loss was not observed.The battery cap contact dimensions measured within specifications.The pump was exercised for 24 hours with no power interruptions.The pump case was removed, and no evidence of moisture ingress or damage to the power circuit was found.The complaint of no power was not duplicated during investigation.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7174445
Report Number2531779-2018-00540
Device Sequence Number13476729
Product Code OYC
UDI-Device Identifier10840406100013
UDI-Public10840406100013
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Was the Report Sent to FDA? Yes
Device Age23 MO
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight192